CCEFP Summit

CCEFP Summit
University of Minnesota

SUMMER 2022 — June 6-8th

The Summit is a bi-annual meeting for the fluid power industry and academic researcher collaborators in the Center for Compact and Efficient Fluid Power.  The Summit connects industry to university resources and talent through technical presentations, networking opportunities, facility tours of the host university, and special features. To conclude the event, the Summit offers a closed-door meeting of the CCEFP Industry Engagement Committee (IEC).

Event Location:
Department of Mechanical Engineering – ME 1130
University of Minnesota
111 Church Street SE
Minneapolis, MN 55455

Getting To and Around Campus:

  • The Department of Mechanical Engineering is within walking distance of the East Bank Lightrail stop, the Washington Avenue Parking Ramp, and the Graduate Hotel.
  • From MSP Airport, consider an Uber, the Lightrail, or car rental to get to the UMN campus. Lightrail option: From MSP airport take the Blue line train going north towards downtown Minneapolis. There is a train station at the airport underneath the parking ramps. You can purchase a pass right there. Get off at the US Bank station (MN Vikings stadium) and then take the Green line train going east towards St Paul. Get off at East Bank station. The Graduate Minneapolis Hotel is right there.

UMN Laboratory Tour Guidance

  • Please do not wear open-toe shoes during the ME lab tour and please tie back any loose hair or articles of clothing.

UMN COVID-19 Policies

  • Masks are only required in the following areas:
    • In posted healthcare setting
    • In settings where Personal Protective Equipment is required due to environmental or hazardous material conditions
    • Isolation and quarantine spaces

 


View the presentation slides here


DAY 1: Monday, June 6th – ME 1130

3:00 PM WELCOME

3:10 PM LAB TOURS – UMN Mechanical Engineering

6:00 PM DINNER Casual Dinner Buffet catered to Mechanical Engineering 

DAY 2: Tuesday, June 7th – ME 1130

7:45-8:00 AM WELCOME – UMN College of Science & Engineering Dean Professor Andrew Alleyne 

8:00-10:00 AM SESSION I:  CCEFP Sponsored Research Projects

  • Electrohydraulic System Diagnostics with Recursive Spectral Analysis Prof. Zongxuan Sun, UMN (30min)
  • Polymer-Enhanced Fluid Effects on the Dynamic Response of Hydraulic Pumps – Paul Michael, MSOE (30min)
  • Short-term Energy Storage System for Hydraulic Hybrid Wind Turbine Transmissions – Daniel Escobar, UMN (30min)
  • Electro-hydraulic Axial Piston Machine – Prof. Andrea Vacca, Purdue (30min)

10:00-10:30 AM Break

10:30 – 12:00 PM SESSION II:  NFPA Research Award Projects

  • AI-aided Lubricating Interface Modeling Technology for Hydrostatic Pumps and Motors -Prof. Lizhi Shang, Purdue (30 min)
  • Mixed Reality for Fluid Power Education – Prof. Jose Garcia Bravo, Purdue (30 min)
  • Central Tire Inflation for Pneumatic Optimization of Tire Tractive Performance – Ario Kordestani, ISU (30 min)

12:00-1:00 PM LUNCH

1:00 – 2:30 PM   NFPA Research Award Projects (con’t)

  • Multi-Stroke Variable Displacement Oscillating Pump for Hydrokinetic Energy – Prof. James Van de Ven, UMN (30 min)
  • Mechanically Actuated Radial Piston Digital Pump/Motor Utilizing Variable Cams — Keith Pate, Purdue (30 min)
  • PFI-TT: High Performance, Highly Efficient Valves for Controlling Gas Flows – Prof. Tom Chase, UMN (30 min)

2:30-3:15 PM INVITED GUEST PRESENTATION

  • Life Cycle Analysis for Biofuel Applications – Dr. Troy R Hawkins, Argonne National Lab (45 min)

3:15-3:45 PM Break

3:45-5:15 PM INVITED GUEST PRESENTATION

  • Choosing the Optimal Motion Control System – An Off-road Mobile Application Case Study — Greg Semrau, Moog Company (45 min)
  • Electrical Standards and Recent Innovations for High Power Charging Systems — Dr. Theodore P. Bohn, Argonne National Lab (45 min)

6 pm DINNER University of Minnesota Campus Club

DAY 3: Wednesday, June 8th – ME 1130

8:30 – 10:30 AM SESSION III: DOE Funded Research 

  • A New Approach for Increasing Efficiency of Agricultural Tractors and Implements – Prof Andrea Vacca, Purdue (60 min) 
  • Efficient, Compact, and Smooth Variable Propulsion Motor – Prof Jim Van de Ven, UMN (60 min)

10:30-11:00 AM   Break

11:00-12:00 PM  DOE Funded Research (cont’d)

  • Hybrid Hydraulic-Electric Architecture for Mobile Machines + Overview of new DOE project – Prof. Perry Li, UMN (60 min)

12:00-1:00 PM     LUNCH

1:00-2:00 PM    DOE Funded Research (cont’d)

  • Optimization and Evaluation of Energy Savings for Connected and Autonomous Off-Road Vehicles –  Prof. Zongxuan Sun, UMN (60 min) 

2:00-2:15 PM Meeting officially adjourned; short break for CCEFP IEC members 

2:15-2:45 PM CCEFP Industry Engagement Committee (IEC) Members Only Meeting


Other helpful event details:

HOTEL ACCOMMODATIONS
Reservation deadline: May 16

The Graduate Hotel
615 Washington Ave SE
Minneapolis, MN 55414

$169/night + taxes, fees, and parking

REGISTRATION is open
Registration deadline: May 24

Attendee rates:

  • CCEFP Industry Members: $350
  • NFPA Pascal Society Members: $495
  • Faculty, Students, Staff: $0
  • Invited Guest Presenters: $0
  • Other attendees: $495
  • Media: $125